Alert archive / California / Wind Advisories in 2006

Wind Advisory 11, NWS San Diego, CA

February 27, 20064 counties in California

NWS San Diego, CA issued this wind advisory at Feb 27, 2006, 10:55 AM PST for 4 counties in California. It took effect at Feb 27, 2006, 2:00 PM PST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Feb 27, 2006, 10:55 AM PST (18:55 UTC)
In effect from
Feb 27, 2006, 2:00 PM PST
Expired
Feb 28, 2006, 2:00 PM PST
In force
24 hr
Issued by
NWS San Diego, CA

Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 18:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 6.9 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2006-02-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2006-02-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3516 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
195 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSGX 271855
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1055 AM PST MON FEB 27 2006

...WIND ADVISORY FOR THE MOUNTAINS THIS AFTERNOON THROUGH TUESDAY
AFTERNOON...

.A PACIFIC STORM WILL BRING STRONG WINDS TO THE MOUNTAINS THIS
AFTERNOON INTO TUESDAY AFTERNOON. THE WINDS WILL BEGIN FROM A
SOUTHEAST DIRECTION AND BECOME SOUTHWEST DURING THE DAY TUESDAY.
OUTDOOR OBJECTS SHOULD BE SECURED FOR THE STRONG WINDS.

CAZ055-056-058-280400-
/O.NEW.KSGX.WI.Y.0011.060227T2200Z-060228T2200Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-
1055 AM PST MON FEB 27 2006

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 PM PST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 PM
PST TUESDAY. 

SOUTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 35 MPH ARE EXPECTED THIS
AFTERNOON...SOUTH WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH THIS
EVENING THROUGH TUESDAY MORNING...AND SOUTHWEST WINDS 20 TO 30 MPH
WITH GUSTS TO 40 MPH BY TUESDAY AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MM
5 follow-up statements
000 
WWUS76 KSGX 280350
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
750 PM PST MON FEB 27 2006

...WIND ADVISORY FOR THE MOUNTAINS THROUGH TUESDAY AFTERNOON...

.A PACIFIC STORM WILL BRING STRONG WINDS TO THE MOUNTAINS INTO
TUESDAY AFTERNOON. THE STRONGEST WINDS WILL BE FROM THE SOUTH AND
SOUTHWES. OUTDOOR OBJECTS SHOULD BE SECURED FOR THE STRONG WINDS.

CAZ055-056-058-281200-
/O.CON.KSGX.WI.Y.0011.000000T0000Z-060228T2200Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-
750 PM PST MON FEB 27 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST TUESDAY. 

SOUTH TO SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH THIS
EVENING THROUGH TUESDAY MORNING...AND SOUTHWEST WINDS 20 TO 30 MPH
WITH GUSTS TO 40 MPH BY TUESDAY AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

JAD
000 
WWUS76 KSGX 281134
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
334 AM PST TUE FEB 28 2006


CAZ055-056-058-281945-
/O.CON.KSGX.WI.Y.0011.000000T0000Z-060228T2200Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-
334 AM PST TUE FEB 28 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON. 

SOUTH TO SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH THIS
THIS MORNING...AND SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 40
MPH THIS AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MACKECHNIE
000 
WWUS76 KSGX 281229
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
429 AM PST TUE FEB 28 2006

CAZ057-282030-
/O.EXA.KSGX.WI.Y.0011.000000T0000Z-060228T2200Z/
SANTA ANA MOUNTAINS AND FOOTHILLS-
429 AM PST TUE FEB 28 2006

...WIND ADVISORY IN EFFECT UNTIL 2 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON. 

SOUTH TO SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH THIS
THIS MORNING...AND SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO
40 MPH THIS AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ055-056-058-282030-
/O.CON.KSGX.WI.Y.0011.000000T0000Z-060228T2200Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-
429 AM PST TUE FEB 28 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON. 

SOUTH TO SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH THIS
THIS MORNING...AND SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO
40 MPH THIS AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MACKECHNIE
000 
WWUS76 KSGX 281956
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1156 AM PST TUE FEB 28 2006

CAZ057-282200-
/O.CON.KSGX.WI.Y.0011.000000T0000Z-060228T2200Z/
SANTA ANA MOUNTAINS AND FOOTHILLS-
1156 AM PST TUE FEB 28 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON. 

SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 40 MPH EARLY THIS
AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ055-056-058-282200-
/O.CON.KSGX.WI.Y.0011.000000T0000Z-060228T2200Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-
1156 AM PST TUE FEB 28 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON. 

WEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH EARLY THIS AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MM
000 
WWUS76 KSGX 282143
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
143 PM PST TUE FEB 28 2006

...WIND ADVISORY EXPIRED...

.THE STRONG WINDS OVER THE MOUNTAINS HAVE DIMINISHED DURING THE
DAY AND WILL CONTINUE TO DECREASE THIS AFTERNOON. 

CAZ057-282245-
/O.EXP.KSGX.WI.Y.0011.000000T0000Z-060228T2200Z/
SANTA ANA MOUNTAINS AND FOOTHILLS-
143 PM PST TUE FEB 28 2006

...WIND ADVISORY WILL EXPIRE AT 2 PM PST THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 2 PM PST THIS AFTERNOON. 

SOUTHWEST WINDS WILL DECREASE THIS AFTERNOON.

$$

CAZ055-056-058-282245-
/O.EXP.KSGX.WI.Y.0011.000000T0000Z-060228T2200Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-
143 PM PST TUE FEB 28 2006

...WIND ADVISORY WILL EXPIRE AT 2 PM PST THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 2 PM PST THIS AFTERNOON. 

WESTERLY WINDS WILL DECREASE THIS AFTERNOON.

$$

MM

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Feb 27, 9:30 AM PST, 1 hour 25 minutes earlier.

Area forecast discussion, Feb 27, 9:30 AM PST, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
930 AM PST MON FEB 27 2006

.SYNOPSIS...A PACIFIC STORM WILL BRING RAIN THIS AFTERNOON THROUGH
TUESDAY AFTERNOON AND RAIN WILL BE HEAVY AT TIMES. STRONG WINDS WILL
ACCOMPANY THIS STORM IN THE MOUNTAINS AND THE UPPER DESERT. THE SNOW
LEVEL WILL START OUT AT VERY HIGH ELEVATIONS AND THEN LOWER TUESDAY
AFTERNOON. DRY WEATHER IS EXPECTED WEDNESDAY AND THURSDAY BEFORE
ANOTHER WEAKER STORM ARRIVES WITH RAIN THURSDAY NIGHT THROUGH
FRIDAY. HIGH PRESSURE WILL BRING DRY WEATHER DURING THE WEEKEND AND
EARLY NEXT WEEK.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES.

THE INITIAL RAIN BANDS ARE MOVING INTO VENTURA AND LA COUNTIES AND
SLOWLY MOVING SOUTHEAST. THE RAIN SHOULD COVER THE ENTIRE REGION BY
EVENING. RATES OF 1+ INCH ARE POSSIBLE IN THE COASTAL SLOPES OF THE
SAN BERN MTNS DURING A FEW HOURS TIME THIS EVENING AND OVERNIGHT SO
THAT JUSTIFIES THE FLASH FLOOD WATCH...ESPECIALLY FOR BURNED AREAS.
WIND WILL BE STRONG AND SOUTHERLY ESPECIALLY IN THE MTNS AND UPPER
DESERT AND A WIND ADVISORY IS BEING CONSIDERED. THE SNOW LEVEL WILL
BE VERY HIGH...ABOVE 7500 FEET...GRADUALLY LOWERING TO ABOUT 6500
FEET (BIG BEAR LEVEL) BY THE TIME THE PRECIP TAPERS OFF. THAT WILL
PROBABLY PREVENT THE NEED FOR WINTER STORM PRODUCTS SINCE NOT MUCH
SNOW IS EXPECTED BELOW THE MTN PEAKS. THE STORM WILL MOVE THROUGH
AND BY TUE AFTERNOON WE SHOULD BE DOWN TO SCATTERED SHOWERS MAINLY
IN THE SOUTH. THE WINDS WILL DECREASE DURING THE DAY WITH THE
PRECIP. WED AND THU LOOK DRY IN BETWEEN SYSTEMS...BUT WITH NO REAL
HEIGHT RISES...IT WILL REMAIN COOL AND PARTLY CLOUDY. THE NEXT WAVE
PART OF THE LARGE EAST PACIFIC TROUGH WILL ROTATE THROUGH SOCAL THU
NIGHT AND FRI. LESS OVERALL PRECIP WITH THIS STORM...BUT IT WILL BE
A COLDER SYSTEM SO THERE MAY BE MORE SNOW. THE PACIFIC TROUGH
REMAINS...BUT THE MODEL GUIDANCE PUMPS A RIDGE OVER THE WEST EARLY
NEXT WEEK THAT THWARTS THE ADVANCE OF MORE STORMS INTO SOCAL....BUT
THIS SEEMS A TENUOUS SOLUTION SO THE DRY FORECAST FOR EARLY NEXT
WEEK COULD EASILY BE ADJUSTED AS WE MOVE THROUGH THIS WEEK.

&&

.AVIATION...
SUBTROPICAL MOISTURE WILL INCREASE OVER THE AREA TODAY WITH THE
CHANCE FOR RAIN INCREASING AFTERNOON. HEAVY RAIN AT TIMES IS
EXPECTED FROM ABOUT 8 TO 10 PM TONIGHT THROUGH 10 AM TUESDAY. SNOW
LEVEL WILL BE VERY HIGH...THEN IT WILL DROP TO ABOUT 6000 FEET BY
MID TUESDAY MORNING WITH THE FRONT MOVING THROUGH. EXPECT IFR
CONDITIONS AT TIMES TONIGHT THROUGH TUE MORNING WITH THE HEAVY RAIN.
SOUTH WINDS WILL INCREASE THIS AFTERNOON. WINDS AT 5K FT...
INCREASING TO SOUTH 25 KT THIS AFTERNOON...BECOMING SOUTHWEST 25 TO
30 KT LATE TONIGHT THROUGH TUE MORNING...DECREASING TO WEST 10 TO 15
KT TUE AFTERNOON. WINDS AT 10K FT...INCREASING TO SOUTHWEST 30 TO 40
KT...BECOMING SOUTHWEST 45 TO 55 KT LATE TONIGHT THROUGH TUE
MORNING...BECOMING WEST 30 TO 40 KT TUE AFTERNOON.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...

FLASH FLOOD WATCH REMAINS IN EFFECT
FROM MONDAY AFTERNOON THROUGH TUESDAY AFTERNOON
FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA-
SEE LAXFFASGX.
SEE LAXESFSGX.
SEE LAXSPSSGX.

HIGH SURF ADVISORY IN EFFECT
FROM 2 AM TUESDAY TO 2 PM PST WEDNESDAY
FOR ORANGE COUNTY COASTAL AREAS-

HIGH SURF ADVISORY IN EFFECT
FROM 2 AM TUESDAY TO 2 PM PST THURSDAY
FOR SAN DIEGO COUNTY COASTAL AREAS-
SEE LAXSRFSGX.
SEE LAXCFWSGX.

SMALL CRAFT ADVISORIES MAY BE REQUIRED
TONIGHT AND TUESDAY FOR WIND GUSTS
FOR THE OUTER WATERS-
SEE LAXCWFSGX.

&&

PUBLIC...MM
AVIATION/MARINE...WHITLOW

THE NWS IN SAN DIEGO IS ON THE WEB...WEATHER.GOV/SANDIEGO.
Hazardous weather outlook, Feb 27, 4:00 AM PST, 6 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
400 AM PST MON FEB 27 2006

CAZ042-043-048-050-055-056-057-058-060-061-062-281200-
ORANGE COUNTY COASTAL AREAS-
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
400 AM PST MON FEB 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR
ALL OF EXTREME SOUTHWESTERN CALIFORNIA.

A STRONG PACIFIC STORM WILL BRING HEAVY RAINFALL AND POSSIBLE
FLOODING TONIGHT THROUGH TUESDAY MORNING. MUD SLIDES AND DEBRIS
FLOWS ARE ALSO POSSIBLE IN AND BELOW RECENTLY BURNED AREAS AND ON
STEEP TERRAIN. STRONG GUSTY WINDS ARE LIKELY IN THE MOUNTAINS.

THE STORM WILL ALSO BRING INCREASING SURF...DANGEROUS RIP CURRENTS
AND THE POTENTIAL FOR LOCAL COASTAL FLOODING ALONG THE ORANGE COUNTY
AND SAN DIEGO COUNTY COASTS TUESDAY THROUGH THURSDAY.

.DAY ONE... TODAY THROUGH TONIGHT.

* FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE ENTIRE AREA.

* POSSIBLE WIND ADVISORY FOR MOUNTAINS AND DESERTS.

* POSSIBLE WINTER WEATHER ADVISORY ABOVE 7000 FEET LATE TONIGHT
  FOR THE SAN BERNARDINO AND RIVERSIDE COUNTY MOUNTAINS.

.DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY.

* FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY AFTERNOON.

* POSSIBLE WIND ADVISORY FOR MOUNTAINS AND DESERTS TUESDAY MORNING.

* POSSIBLE WINTER WEATHER ADVISORY ABOVE 7000 FEET TUESDAY
  FOR THE SAN BERNARDINO AND RIVERSIDE COUNTY MOUNTAINS.

* HIGH SURF ADVISORY IN EFFECT
  FROM 2 AM TUESDAY TO 2 PM PST WEDNESDAY
  FOR ORANGE COUNTY COASTAL AREAS.

* HIGH SURF ADVISORY IN EFFECT
  FROM 2 AM TUESDAY TO 2 PM PST THURSDAY
  FOR SAN DIEGO COUNTY COASTAL AREAS.

* A SHORTER PERIOD OF HEAVY RAIN DUE TO A COLD FRONT
  IS POSSIBLE ON FRIDAY. THE FRONT MAY CONTAIN STRONG
  THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...WEATHER SPOTTERS ARE ENCOURAGED TO
REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD
OPERATING PROCEDURES. SPOTTERS MAY BE ACTIVATED FOR THIS HEAVY RAIN
EVENT BY 4 PM THIS AFTERNOON.

MACKECHNIE

Nearby

Wind Advisories in California, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.